Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Any prescribed medicine for heart burn?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Any prescribed medicine for heart burn.
Posted Sun, 29 Apr 2012 in Digestion and Bowels
Answered by Dr. Aparna Kohli 1 hour later

Thanks for posting your query.

For heartburn, you could try taking Tablet Zantac 150 mg twice daily half an hour before meals. You could also try taking an antacid like Tablet TUMS 1 tablet twice daily. These medications are available over the counter without doctor's prescription.

You should also try the following lifestyle modifications:
a. Elevate your head by putting 2 pillows below your head.
b. Take small, frequent meals.
c. Avoid taking spicy foods, carbonated beverages, alcohol and smoking.
d. Avoid taking excessive caffeinated products like coffee.
e. Milk helps relieve heartburn to a great extent.
f. Take food at least 2-3 hours before going to bed.

If you do not get relief with these steps, you would need drugs belonging to category proton pump inhibitor which can be obtained on prescription from your physician.

I hope, I have answered your query. Please accept my answer if you have no further questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor